Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 26, NWS Sioux Falls, SD

June 27, 2010Ida County, Woodbury County, Iowa

NWS Sioux Falls, SD issued this flash flood warning at Jun 27, 2010, 2:57 AM CDT for Ida County, Woodbury County, Iowa. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2010, 2:57 AM CDT (07:57 UTC)
Expired
Jun 27, 2010, 6:00 AM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Ida County, IA, Woodbury County, IA

The radar

The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:30 AM CDTFLASH FLOODIda Grove, IAWATER FLOODED BASEMENTS IN TOWN. RECEIVED 5-7 INCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4268 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.8
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WGUS53 KFSD 270757
FFWFSD
IAC093-193-271100-
/O.NEW.KFSD.FF.W.0026.100627T0757Z-100627T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
257 AM CDT SUN JUN 27 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IDA COUNTY IN NORTHWEST IOWA
  WOODBURY COUNTY IN NORTHWEST IOWA

* UNTIL 600 AM CDT

* AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATES OF RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE FALLEN ACROSS 
THE AREA...WITH ANOTHER INCH POSSIBLE.
 
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...IDA
  GROVE...ANTHON...ARTHUR...BATTLE CREEK...CORRECTIONVILLE...
  CUSHING...DANBURY...GALVA...HOLSTEIN...HORNICK...LAWTON...
  MOVILLE...PIERSON...SALIX...SLOAN AND SMITHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.


&&

LAT...LON 4223 9635 4257 9618 4256 9539 4249 9538
      4247 9533 4221 9533

$$

JM
2 follow-up statements
556 
WGUS73 KFSD 270950
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 AM CDT SUN JUN 27 2010

IAC093-193-271100-
/O.CON.KFSD.FF.W.0026.000000T0000Z-100627T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODBURY IA-IDA IA-
450 AM CDT SUN JUN 27 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR IDA AND WOODBURY
COUNTIES UNTIL 600 AM CDT...

AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA ARE DEPARTING...HOWEVER RUNOFF FROM THESE DEPARTING STORMS 
COULD STILL PRODUCE ADDITIONAL FLOODING. DOPPLER RADAR ESTIMATED 
THAT 3 TO 4 INCHES OF RAINFALL HAD FALLEN ACROSS THE AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...IDA 
GROVE...ANTHON...ARTHUR...BATTLE 
CREEK...CORRECTIONVILLE...CUSHING...DANBURY...GALVA...HOLSTEIN...HORN
ICK...LAWTON...MOVILLE...PIERSON...SALIX...SLOAN AND SMITHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4223 9635 4257 9618 4256 9539 4249 9538
      4247 9533 4221 9533

$$

JM
107 
WGUS73 KFSD 271051
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
551 AM CDT SUN JUN 27 2010

IAC093-193-271106-
/O.EXP.KFSD.FF.W.0026.000000T0000Z-100627T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODBURY IA-IDA IA-
551 AM CDT SUN JUN 27 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR IDA AND WOODBURY
COUNTIES WILL BE ALLOWED TO EXPIRE AT 600 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4223 9635 4257 9618 4256 9539 4249 9538
      4247 9533 4221 9533

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:00 PM CDT, 11 hours 57 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT SAT JUN 26 2010

.DISCUSSION...
SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TONIGHT. STORMS
BEGINNING TO DEVELOP ALONG SEVERAL BOUNDARIES ACROSS THE AREA. MAIN
SURFACE WARM FRONT EXTENDING FROM NEAR LAKE ANDES TO MADISON TO
PIPESTONE TO SPIRIT LAKE. STORMS ALONG THIS LINE LATE THIS AFTERNOON
WILL CARRY THE POTENTIAL TO PRODUCE TORNADOES. EXTREME CAPE OF 4000-
5000 J/KG ALONG WITH MODERATE WIND SHEAR SHOULD PRODUCE POTENTIAL
FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES.

AS THE SYSTEM PASSES TONIGHT...DRIER AND SOMEWHAT COOLER AIR WILL
FILTER INTO THE REGION SUNDAY. NOT GOING TO ADD ANY SHOWERS...BUT
COULD SEE A PASSING SHOWER OR SPRINKLE IN MAINLY SW MN SUNDAY
AFTERNOON AS AN UPPER LEVEL WAVE SWINGS BY. OTHERWISE...A LITTLE
BREEZY WITH HIGHS IN THE 80S. AS THIS WAVE PASSES A SECONDARY COOL
FRONT WILL WORK SOUTH ON SUNDAY NIGHT AND SHOULD BRING ADDITIONAL
DRY AIR. DEW POINTS WILL LIKELY FALL INTO THE 50S FOR MONDAY AND
HIGHS WILL LIKELY BACK INTO THE UPPER 70S IN SW MN TO THE MID 80S IN
SC SD.

IN THE LATTER PERIODS(THU/SUN)...STILL LOOKING LIKE A VERY AMPLIFIED
RIDGE MOVING INTO THE AREA WITH SEASONAL CONDITIONS EXPECTED. SHOULD
BE DRY ON THURSDAY AND FRIDAY...WITH AN INCREASING THREAT FOR
THUNDERSTORMS AS THE RIDGE MOVES EAST AND A TROF DEVELOPS OVER THE
ROCKIES. CONFIDENCE NOT EXCEEDINGLY HIGH AT THIS TIME...SO WILL ONLY
ADD SOME 20 TO 30 POPS FOR SATURDAY NIGHT INTO SUNDAY.

&&
.AVIATION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY OVER
SOUTHEASTERN SOUTH DAKOTA...MAINLY AFTER 20Z...PUSHING TO THE SOUTH
AND EAST THROUGH THE EVENING. THE EXCEPTION TO THIS WILL BE ISOLATED
THUNDERSTORMS THAT MAY BE POSSIBLE ALONG HIGHWAY 14 THROUGH EARLY
AFTERNOON. MVFR CIGS AND VISBYS WILL BE POSSIBLE IN ANY
THUNDERSTORMS ACTIVITY THAT OCCURS.

&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ001>003-012>014-
     021-022-032.

MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ071-072-080-081-
     089-090-097-098.

NE...NONE.
SD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR
     SDZ039-040-054>056-060>062-065>067.
Hazardous weather outlook, Jun 26, 11:21 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1121 AM CDT SAT JUN 26 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1121 AM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE STORMS TODAY. ISOLATED STORMS
ARE POSSIBLE LATE THIS MORNING INTO EARLY THIS AFTERNOON ALONG
HIGHWAY 14 FROM HURON TO BROOKINGS.  THESE STORMS WILL BE CAPABLE
OF PRODUCING HAIL TO THE SIZE OF PING PONG BALLS AND WIND GUSTS
IN EXCESS OF 60 MPH.  A WARM FRONT WILL DEVELOP ALONG HIGHWAY 34
OR JUST SLIGHTLY NORTH AND BECOME THE FOCUS FOR THUNDERSTORM
DEVELOPMENT AFTER 3PM.	THESE STORMS WILL QUICKLY BECOME SEVERE
PRODUCING LARGE HAIL TO THE SIZE OF BASEBALLS AND TORNADOES.
STORMS WILL DEVELOP ALONG A COLD FRONT AFTER 4 PM ALONG A COLD
FRONT EXTENDING FROM MADISON TO LAKE ANDES.  THESE STORMS WILL
ALSO BE SEVERE PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS AND
ISOLATED TORNADOES.  AS THESE STORMS SHIFT EAST....THEY ARE
EXPECTED TO EVOLVE INTO A SQUALL LINE WITH DAMAGING WIND OF 60 TO
80 MPH AND HAIL TO THE SIZE OF GOLF BALLS.

FLOODING...
FLOODING IS EXPECTED TO CONTINUE FOR AT LEAST THE NEXT SEVERAL
DAYS ALONG PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN
SOUTHEAST SOUTH DAKOTA...AS WELL AS PORTIONS OF THE LITTLE SIOUX
RIVER IN NORTHWEST IOWA. THE JAMES RIVER WILL REMAIN IN FLOOD FOR
THE FORESEEABLE FUTURE. AREAL FLOODING ALSO CONTINUES IN EAST
CENTRAL SOUTH DAKOTA FROM PREVIOUS HEAVY RAINFALL. ANY ADDITIONAL
RAIN FROM THUNDERSTORMS TODAY INTO TONIGHT MAY FURTHER AGGRAVATE
FLOODING CONDITIONS. A FLASH FLOOD WATCH HAS BEEN POSTED TONIGHT
FOR MUCH OF EAST CENTRAL AND SOUTHEAST SOUTH DAKOTA...SOUTHWEST
MINNESOTA AND EXTREME NORTHWEST IOWA FOR THIS ANTICIPATED
RAINFALL.

EXCESSIVE TEMPERATURES...
THE HEAT INDEX MAY APPROACH 105 DEGREES THIS AFTERNOON THROUGH
MUCH OF NORTHWEST IOWA...EXTREME SOUTHEAST SOUTH DAKOTA...AND
EXTREME NORTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL LIKELY DEVELOP OVER NORTHEAST AND EAST CENTRAL
SOUTH DAKOTA SATURDAY AFTERNOON. STORMS ARE THEN EXPECTED TO MOVE
ACROSS SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND
NORTHWEST IOWA SATURDAY EVENING. SOME THUNDERSTORMS ARE EXPECTED
TO BE SEVERE...CAPABLE OF PRODUCING VERY LARGE HAIL...STRONG
WINDS...AND TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THROUGH MIDNIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BT

In the hours before

Local storm report, Jun 26, 11:58 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     FLASH FLOOD      CHEROKEE                42.75N 95.55W
06/26/2010                   CHEROKEE           IA   EMERGENCY MNGR

            MAJOR FLOODING AND STILL RAINING HEAVILY

&&

LAFLIN
Local storm report, Jun 27, 12:19 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1219 AM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     3 NW SLOAN              42.26N 96.27W
06/27/2010                   WOODBURY           IA   AMATEUR RADIO

            LARGE TREE DOWN AND POWERLINES ON HOUSE.

&&

PSCHUMAC
Local storm report, Jun 27, 12:40 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1240 AM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             9 S WESSINGTON          44.33N 98.68W
06/26/2010  E1.00 INCH       BEADLE             SD   PUBLIC

            HAIL COVERED THE GROUND.

1209 PM     HAIL             1 SW HURON              44.35N 98.23W
06/26/2010  E1.00 INCH       BEADLE             SD   TRAINED SPOTTER

1214 PM     HAIL             1 NW HURON              44.37N 98.23W
06/26/2010  E1.75 INCH       BEADLE             SD   EMERGENCY MNGR

            THE EMERGENCY MANAGER FOR BEADLE COUNTY REPORTED GOLFBALL
            SIZED HAIL AT THE STATE FAIRGROUNDS, BUT MOST OF THE HAIL
            IN TOWN WAS PEA TO MARBLE SIZED.

1231 PM     HAIL             1 NNW CAVOUR            44.38N 98.05W
06/26/2010  E1.00 INCH       BEADLE             SD   TRAINED SPOTTER

1231 PM     HAIL             2 SE CAVOUR             44.35N 98.01W
06/26/2010  E1.50 INCH       BEADLE             SD   TRAINED SPOTTER

            MARBLE TO PING-PONG SIZE HAIL.

1253 PM     HAIL             IROQUOIS                44.37N 97.85W
06/26/2010  E0.75 INCH       KINGSBURY          SD   TRAINED SPOTTER

            DIME SIZED HAIL AT 1253 PM, BUT JUST HEAVY RAIN AT 1258
            PM.

0105 PM     HAIL             4 W DE SMET             44.39N 97.63W
06/26/2010  E1.75 INCH       KINGSBURY          SD   TRAINED SPOTTER

0115 PM     HAIL             DE SMET                 44.39N 97.55W
06/26/2010  E2.75 INCH       KINGSBURY          SD   TRAINED SPOTTER

0116 PM     HAIL             DE SMET                 44.39N 97.55W
06/26/2010  E2.75 INCH       KINGSBURY          SD   TRAINED SPOTTER

0127 PM     HAIL             5 E DE SMET             44.39N 97.45W
06/26/2010  E1.75 INCH       KINGSBURY          SD   TRAINED SPOTTER

            LOTS OF HAIL ON THE GROUND, MOSTLY NICKEL TO QUARTER
            SIZED, BUT SOME AS BIG AS GOLF BALLS. LIGHT RAIN AND NO
            WIND ACCOMPANIED THE HAIL.

0130 PM     HAIL             5 E DE SMET             44.39N 97.45W
06/26/2010  E2.75 INCH       KINGSBURY          SD   TRAINED SPOTTER

            HAIL INCREASED TO BASEBALL SIZE. ENDED AROUND 140 PM.

0148 PM     HAIL             2 NE LAKE PRESTON       44.38N 97.34W
06/26/2010  E2.75 INCH       KINGSBURY          SD   TRAINED SPOTTER

            QUARTER TO BASEBALL SIZE HAIL HAS LASTED THROUGH 153 PM
            CDT.

0210 PM     HAIL             3 NW ARLINGTON          44.39N 97.17W
06/26/2010  M1.75 INCH       KINGSBURY          SD   TRAINED SPOTTER

            A FEW VERY LARGE HAILSTONES.

0259 PM     HAIL             7 NNE BRUCE             44.53N 96.82W
06/26/2010  E1.00 INCH       BROOKINGS          SD   PUBLIC

0349 PM     HAIL             4 NNE BADGER            44.54N 97.19W
06/26/2010  E1.25 INCH       KINGSBURY          SD   PUBLIC

            HAIL STONES RANGED FROM QUARTER TO HALF DOLLAR SIZE.

0419 PM     HAIL             6 E ARMOUR              43.32N 98.22W
06/26/2010  E1.00 INCH       DOUGLAS            SD   TRAINED SPOTTER

0450 PM     TSTM WND GST     7 N HENDRICKS           44.62N 96.44W
06/26/2010  E70.00 MPH       LINCOLN            MN   PUBLIC

            ROOF OF GRAIN BINS HALF BLOWN OFF BY THUNDERSTORM WIND
            GUSTS. THUNDERSTORM ALSO PRODUCED PEA SIZED HAIL.

0518 PM     HAIL             HURON                   44.36N 98.22W
06/26/2010  E1.75 INCH       BEADLE             SD   EMERGENCY MNGR

0520 PM     TSTM WND DMG     TAUNTON                 44.59N 96.06W
06/26/2010                   LYON               MN   EMERGENCY MNGR

            POWER IS OUT AND LARGE TREE LIMBS ARE DOWN IN TAUNTON.

0524 PM     HAIL             1 ENE HURON             44.37N 98.20W
06/26/2010  E1.00 INCH       BEADLE             SD   TRAINED SPOTTER

0525 PM     FLASH FLOOD      HURON                   44.36N 98.22W
06/26/2010                   BEADLE             SD   LAW ENFORCEMENT

            WATER UP OVER THE CURBS

0526 PM     HAIL             5 WSW BRIDGEWATER       43.51N 97.59W
06/26/2010  E1.00 INCH       MCCOOK             SD   TRAINED SPOTTER

0527 PM     HAIL             10 SSE HURON            44.23N 98.14W
06/26/2010  E1.00 INCH       BEADLE             SD   TRAINED SPOTTER

0527 PM     TSTM WND GST     10 SSE HURON            44.23N 98.14W
06/26/2010  E70.00 MPH       BEADLE             SD   TRAINED SPOTTER

0530 PM     HAIL             2 N FEDORA              44.04N 97.79W
06/26/2010  E2.50 INCH       MINER              SD   TRAINED SPOTTER

            IN ADDITION TO TENNIS BALL SIZED HAIL, WIND GUSTS WERE
            ESTIMATED AT 50 MPH, 1 INCH OF RAIN FELL, AND MANY
            TOWNSHIP ROADS ARE UNDER WATER.

0539 PM     FLASH FLOOD      HURON                   44.36N 98.22W
06/26/2010                   BEADLE             SD   EMERGENCY MNGR

            SERIOUS STREET FLOODING

0539 PM     HAIL             CAVOUR                  44.37N 98.04W
06/26/2010  E1.00 INCH       BEADLE             SD   EMERGENCY MNGR

0548 PM     HAIL             CARTHAGE                44.17N 97.71W
06/26/2010  E1.75 INCH       MINER              SD   TRAINED SPOTTER

0550 PM     TSTM WND DMG     6 NW MARSHALL           44.51N 95.87W
06/26/2010                   LYON               MN   EMERGENCY MNGR

            VAN BLOWN OVER ON HIGHWAY 68 JUST SOUTHEAST OF GHENT.

0552 PM     HAIL             CARTHAGE                44.17N 97.71W
06/26/2010  E1.50 INCH       MINER              SD   CO-OP OBSERVER

            PING PONG BALL SIZED HAIL LASTED FROM 552 PM TO 607 PM,
            CAUSING LOTS OF CAR DAMAGE WITH WINDS ESTIMATED AT 40
            MPH.

0554 PM     HAIL             4 S CANISTOTA           43.54N 97.29W
06/26/2010  E1.00 INCH       MCCOOK             SD   PUBLIC

            QUARTER SIZED HAIL WAS ACCOMPANIED BY WINDS ESTIMATED AT
            25 MPH.

0559 PM     FLASH FLOOD      NNW IROQUOIS            44.37N 97.85W
06/26/2010                   KINGSBURY          SD   TRAINED SPOTTER

            WATER UP TO THE CURBS

0602 PM     TORNADO          1 W CARTHAGE            44.17N 97.73W
06/26/2010                   MINER              SD   TRAINED SPOTTER

            RAIN WRAPPED TORNADO

0615 PM     TSTM WND GST     3 N WALL LAKE           43.57N 96.95W
06/26/2010  E60.00 MPH       MINNEHAHA          SD   TRAINED SPOTTER

            VERY STRONG WINDS ESTIMATED AT 60 MPH AND HEAVY RAIN.

0622 PM     HAIL             1 NW HARTFORD           43.63N 96.96W
06/26/2010  E1.50 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            IN ADDITION TO PING PONG BALL SIZED HAIL, THUNDERSTORM
            WIND GUSTS WERE ESTIMATED AT 65 MPH.

0628 PM     HAIL             CROOKS                  43.66N 96.81W
06/26/2010  E0.75 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            IN ADDITION TO DIME SIZED HAIL, THNDERSTORM WIND GUSTS
            WERE ESTIMATED AT 60 MPH.

0631 PM     TSTM WND DMG     5 NNW SIOUX FALLS       43.61N 96.77W
06/26/2010                   MINNEHAHA          SD   TRAINED SPOTTER

            MOTOR HOME ROLLOVER WITH FOUR PEOPLE TRAPPED AT THE
            INTERSECTION OF INTERSTATES 29 AND 90 DUE TO STRONG
            WINDS.

0631 PM     TSTM WND DMG     3 NNE SIOUX FALLS       43.59N 96.71W
06/26/2010                   MINNEHAHA          SD   PUBLIC

            POWER POLES DOWN

0635 PM     HAIL             CROOKS                  43.66N 96.81W
06/26/2010  E0.88 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            HAIL IS NOW UP TO NICKEL SIZED.

0650 PM     FLASH FLOOD      MARSHALL                44.45N 95.79W
06/26/2010                   LYON               MN   LAW ENFORCEMENT

            MOST STREETS IN MARSHALL CLOSED DUE TO FLOODING

0651 PM     HAIL             W YANKTON               42.89N 97.39W
06/26/2010  E1.00 INCH       YANKTON            SD   EMERGENCY MNGR

0657 PM     HAIL             1 NNW YANKTON           42.90N 97.40W
06/26/2010  E1.25 INCH       YANKTON            SD   TRAINED SPOTTER

0700 PM     TSTM WND DMG     3 NNW CURRIE            44.11N 95.69W
06/26/2010                   MURRAY             MN   TRAINED SPOTTER

            6 TO 8 INCH BRANCHES DOWN

0700 PM     HAIL             YANKTON                 42.89N 97.39W
06/26/2010  E1.50 INCH       YANKTON            SD   EMERGENCY MNGR

0706 PM     TSTM WND GST     LUVERNE                 43.65N 96.21W
06/26/2010  M0.00 MPH        ROCK               MN   AWOS

            WIND SPEED MEASURED BY AWOS AT LUVERNE AIRPORT.

0706 PM     TSTM WND DMG     TEA                     43.45N 96.84W
06/26/2010                   LINCOLN            SD   EMERGENCY MNGR

            HOUSE AND GARAGE DAMAGE WITH SEVERAL TREES DOWN

0707 PM     FLASH FLOOD      BROOKINGS               44.31N 96.79W
06/26/2010                   BROOKINGS          SD   LAW ENFORCEMENT

            ADVISING NO TRAVEL IN BROOKINGS DUE TO FLOODED ROADS

0714 PM     TSTM WND GST     3 N SIOUX FALLS         43.59N 96.73W
06/26/2010  M63.00 MPH       MINNEHAHA          SD   ASOS

            PEAK WIND MEASURED BY THE KFSD ASOS

0716 PM     HAIL             W WAKONDA               43.01N 97.11W
06/26/2010  E1.00 INCH       CLAY               SD   TRAINED SPOTTER

            LASTED FOR 10 MINUTES

0720 PM     TSTM WND GST     5 SW SIOUX FALLS        43.50N 96.82W
06/26/2010  E70.00 MPH       LINCOLN            SD   TRAINED SPOTTER

0720 PM     TSTM WND DMG     4 NNE SIOUX FALLS       43.59N 96.69W
06/26/2010                   MINNEHAHA          SD   TRAINED SPOTTER

            POWER POLE SNAPPED AT BENSON RD AND I-229

0725 PM     TSTM WND DMG     HARRISBURG              43.43N 96.70W
06/26/2010                   LINCOLN            SD   EMERGENCY MNGR

            HOUSES AND GARAGES DAMAGED WITH TREES DOWN

0729 PM     TSTM WND DMG     4 ENE HARRISBURG        43.44N 96.62W
06/26/2010                   LINCOLN            SD   EMERGENCY MNGR

            HOUSES DAMAGED AND TREES DOWN

0730 PM     FLASH FLOOD      4 SSW SIOUX FALLS       43.50N 96.77W
06/26/2010                   LINCOLN            SD   TRAINED SPOTTER

            MAJOR STREET FLOODING IN SOUTHWEST SIOUX FALLS

0730 PM     FLASH FLOOD      BROOKINGS               44.31N 96.79W
06/26/2010                   BROOKINGS          SD   TRAINED SPOTTER

            MAJOR FLASH FLOODING

0736 PM     FLASH FLOOD      1 ENE SIOUX FALLS       43.55N 96.71W
06/26/2010                   MINNEHAHA          SD   LAW ENFORCEMENT

            CARS STALLED IN INTERSECTION DUE TO HIGH WATER

0739 PM     TSTM WND GST     5 E ELLSWORTH           43.52N 95.92W
06/26/2010  E60.00 MPH       NOBLES             MN   TRAINED SPOTTER

            DEBRIS PICKED UP IN WIND

0739 PM     FUNNEL CLOUD     5 E ELLSWORTH           43.52N 95.92W
06/26/2010                   NOBLES             MN   TRAINED SPOTTER

0742 PM     FLASH FLOOD      3 SW SIOUX FALLS        43.51N 96.77W
06/26/2010                   MINNEHAHA          SD   PUBLIC

            WATER OVER CURBS

0743 PM     FLASH FLOOD      4 S SIOUX FALLS         43.49N 96.73W
06/26/2010                   LINCOLN            SD   TRAINED SPOTTER

            CARS STALLED IN WATER

0752 PM     TSTM WND GST     3 W BERESFORD           43.08N 96.84W
06/26/2010  E60.00 MPH       CLAY               SD   STORM CHASER

0752 PM     HAIL             3 W BERESFORD           43.08N 96.84W
06/26/2010  E1.00 INCH       CLAY               SD   STORM CHASER

0800 PM     TSTM WND GST     WORTHINGTON             43.63N 95.60W
06/26/2010  E60.00 MPH       NOBLES             MN   EMERGENCY MNGR

            SEVERAL TREES DOWN

0805 PM     FUNNEL CLOUD     1 NE ASHTON             43.32N 95.78W
06/26/2010                   OSCEOLA            IA   TRAINED SPOTTER

0806 PM     FLASH FLOOD      8 S ADRIAN              43.52N 95.93W
06/26/2010                   NOBLES             MN   TRAINED SPOTTER

            GRAVEL ROAD FLOODED

0812 PM     TORNADO          1 N OCHEYEDAN           43.43N 95.54W
06/26/2010                   OSCEOLA            IA   BROADCAST MEDIA

            TORNADO ON THE GROUND

0815 PM     TORNADO          ASHTON                  43.31N 95.79W
06/26/2010                   OSCEOLA            IA   BROADCAST MEDIA

0820 PM     HAIL             5 N ALCESTER            43.09N 96.62W
06/26/2010  E1.00 INCH       LINCOLN            SD   TRAINED SPOTTER

0820 PM     FLASH FLOOD      WORTHINGTON             43.63N 95.60W
06/26/2010                   NOBLES             MN   TRAINED SPOTTER

            STREET FLOODING

0830 PM     FLASH FLOOD      1 N MOUNTAIN LAKE       43.95N 94.93W
06/26/2010                   COTTONWOOD         MN   EMERGENCY MNGR

            A COUPLE OF FEET OF WATER IN THE DITCHES 1 MILE NORTH OF
            MOUNTAIN LAKE. WHEN THE RAIN WAS HEAVY, WINDS WERE
            GUSTING TO ABOUT 40 MPH. NOW WINDS ARE ONLY ABOUT 10 MPH,
            WITH LIGHT RAIN.

0838 PM     TSTM WND GST     3 ESE MELVIN            43.27N 95.56W
06/26/2010  E60.00 MPH       OSCEOLA            IA   TRAINED SPOTTER

0840 PM     HAIL             5 W HUDSON              43.13N 96.55W
06/26/2010  E1.25 INCH       LINCOLN            SD   STORM CHASER

0845 PM     FLASH FLOOD      4 N VALLEY SPRINGS      43.65N 96.46W
06/26/2010                   MINNEHAHA          SD   TRAINED SPOTTER

            FLASH FLOODING IN CREEKS AND STREAMS

0845 PM     FLASH FLOOD      2 N VALLEY SPRINGS      43.61N 96.46W
06/26/2010                   MINNEHAHA          SD   TRAINED SPOTTER

            FLASH FLOODING REPORTED IN BOOGE, 4 MILES NORTH OF VALLEY
            SPRINGS. ALSO, LARGE TREE BRANCHES ARE DOWN FROM WINDS
            ESTIMATED AT 50 TO 60 MPH EARLIER IN THE EVENING.

0921 PM     HAIL             ORANGE CITY             43.00N 96.06W
06/26/2010  E1.00 INCH       SIOUX              IA   TRAINED SPOTTER

0928 PM     HAIL             ORANGE CITY             43.00N 96.06W
06/26/2010  E1.00 INCH       SIOUX              IA   TRAINED SPOTTER

            IN ADDITION TO THE QUARTER SIZED HAIL, WINDS ARE
            ESTIMATED AT 50 TO 60 MPH.

1020 PM     FLASH FLOOD      ORANGE CITY             43.00N 96.06W
06/26/2010                   SIOUX              IA   EMERGENCY MNGR

            MODERATE FLOODING IN ORANGE CITY

1156 PM     FLASH FLOOD      CHEROKEE                42.75N 95.55W
06/26/2010                   CHEROKEE           IA   EMERGENCY MNGR

            MAJOR FLOODING AND STILL RAINING HEAVILY

1200 AM     TSTM WND DMG     3 NW SLOAN              42.26N 96.27W
06/27/2010                   WOODBURY           IA   AMATEUR RADIO

            LARGE TREE DOWN AND POWERLINES ON HOUSE.

&&

LAFLIN
Local storm report, Jun 27, 12:56 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1256 AM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     FLASH FLOOD      SPENCER                 43.15N 95.15W
06/27/2010                   CLAY               IA   TRAINED SPOTTER

            WATER UP OVER BANKS NEAR SPENCER

&&

LAFLIN
Local storm report, Jun 27, 1:26 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
126 AM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     FLASH FLOOD      CHEROKEE                42.75N 95.55W
06/27/2010                   CHEROKEE           IA   LAW ENFORCEMENT

            FLASH FLOODING IS ONGOING

&&

LAFLIN
Local storm report, Jun 27, 2:25 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
225 AM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     FLASH FLOOD      IDA GROVE               42.34N 95.47W
06/27/2010                   IDA                IA   TRAINED SPOTTER

            WATER APPROXIMATELY A FOOT DEEP IN MANY STREETS.

&&

JM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:03 PM CDTFlash Flood WarningFSDLyon, Sioux3 hr
Jun 26, 7:09 PM CDTSevere Thunderstorm WarningFSDLyon36 min
Jun 26, 7:40 PM CDTTornado WarningFSDOsceola35 min
Jun 26, 7:46 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux44 min
Jun 26, 8:16 PM CDTSevere Thunderstorm WarningFSDSioux14 min
Jun 26, 8:17 PM CDTTornado WarningFSDClay, Dickinson, O'Brien, Osceola28 min
Jun 26, 8:29 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux46 min
Jun 26, 9:11 PM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien, Plymouth, Sioux49 min
Jun 26, 9:33 PM CDTFlash Flood WarningFSDClay, Dickinson, Lyon, O'Brien, Osceola, Sioux5 hr
Jun 26, 9:56 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, O'Brien, Plymouth49 min
Jun 26, 10:34 PM CDTRiver Flood WarningFSDLyon23 hr
Jun 26, 10:34 PM CDTRiver Flood WarningFSDClay, Dickinson6 days
Jun 26, 10:34 PM CDTRiver Flood WarningFSDCherokee8 days
Jun 26, 10:34 PM CDTRiver Flood WarningFSDO'Brien23 hr
Jun 26, 10:34 PM CDTRiver Flood WarningFSDSioux60 hr
Jun 26, 10:42 PM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Plymouth5 hr
Jun 26, 11:57 PM CDTSevere Thunderstorm WarningFSDWoodbury48 min
Jun 27, 3:41 AM CDTAreal Flood WarningFSDBuena Vista, Cherokee12 hr
Jun 27, 6:21 AM CDTRiver Flood WarningFSDWoodbury5 days
Jun 27, 6:21 AM CDTRiver Flood WarningFSDClay, O'Brien6 days
Jun 27, 11:56 AM CDTRiver Flood WarningFSDMonona, Woodbury10 hr
Jun 27, 2:57 PM CDTAreal Flood WarningFSDCherokee42 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.